Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 122, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 26, 2000, 2:34 AM CDT for Vernon County, Missouri. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 26, 2000, 2:34 AM CDT (07:34 UTC)
- Expired
- May 26, 2000, 3:15 AM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 106 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 2:50 AM CDT | Thunderstorm Wind | Walker, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
400
WUUS53 KSGF 260737
SVRSGF
MOC217-260815-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 AM CDT FRI MAY 26 2000
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VERNON COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 315 AM CDT
* AT 230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR NEVADA...MOVING NORTHEAST AT 20 MPH. THIS
SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS
IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WALKER BY 245 AM CDT.
SCHELL CITY BY 315 AM CDT.
OTHER LOCATIONS IN THE PATH OF THIS STORM INCLUDE...HARWOOD.
THIS SEVERE THUNDERSTORM WARNING REPLACES THE SEVERE THUNDERSTORM WARNING
THAT WAS IN EFFECT FOR EASTERN BOURBON AND WESTERN VERNON COUNTIES.
LAT...LON 3784 9464 3766 9424 3770 9409 3790 9408
3805 9408 3805 9461
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:15 AM CDT, 19 minutes earlier.
Area forecast discussion, May 26, 2:15 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 AM CDT FRI MAY 26 2000 MAJOR CHALLENGES TODAY WITH RESPECT FOR SVR POTENTIAL...HEAVY RAINFALL AND TEMPERATURES. WHAT A DIFFERENCE A DAY MAKES IN MODEL SOLUTIONS. STRONG CAP THAT WAS FORECAST BY THE ETA YESTERDAY FOR LATER THIS AFTERNOON VIRTUALLY NIL ON THE 00Z SOLN TONIGHT. ALSO...NOT TERRIBLY CONFIDENT THAT ANY MODEL SOLNS ARE HANDLING SHORTWAVE OVER NEW MEXICO WELL THIS MORNING. IT WOULD APPEAR THAT PARAMETERS ARE COMING TOGETHER FOR ACTIVE WEATHER LATER THIS AFTERNOON. FIRST CONCERN IS ONGOING CONVECTION OVER KS AND OK...ALONG WITH ELEVATED STORMS GOING UP ACROSS SE KS ATTM. BOW ECHO EVIDENT ON KINX REFLECTIVITY LOOP WILL CONTINUE TO PUSH EWD TOWARDS MY WRN COUNTIES THIS MORNING. THIS MCS EXPECTED TO WEAKEN THIS MORNING BUT SHOULD HELP TO KEEP SYNOPTIC SCALE WARM FRONT FROM RETREATING TOO FAR NWD THIS MORNING. 05Z SURFACE ANALYSIS DEPICTED A DEVELOPING WARM FRONT ALONG AND JUST SOUTH OF I-70 AS WELL WITH DECENT MOISTURE DISCONTINUITY NOTED ACROSS THIS BOUNDARY FROM THE MID TO UPPER 60S ACROSS SW MO/SE KS TO THE LOWER 50S FROM TOPEKA EWD TOWARDS COLUMBIA. NO NEED TO GET FANCY WITH WORDING THIS MORNING AND WILL PROBABLY JUST GO CATEGORICAL IN MOST OF MY WRN COUNTIES...ALTHOUGH TWO DISTINCT ROUNDS POSSIBLE WITH MCS THIS MORNING AND THEN AFTERNOON DIURNAL CONVECTION. LIKELY WORDING WILL WORK OUT OK ELSEWHERE WITH CHANCE WORDING IN FAR SE COUNTIES. BY THIS AFTERNOON...COMBINATION OF AFOREMENTIONED BOUNDARY...LFQ OF APPROACHING H5/H3 JET AND INSTABILITY WILL LEAD TO RAPID THUNDERSTORM DEVELOPMENT. LOW LEVEL SHEAR PROFILES NEAR THE FRONT SHOULD LEAD TO SUPERCELL DEVELOPMENT...ESP ACROSS WEST CENTRAL MO OR TO THE NORTHWEST OF I-44. THIS ALSO IN AGREEMENT WITH LATEST SPC DAY1 GUIDANCE AS WELL. WILL HIGHLIGHT SEVERE THREAT AND LOCALLY HEAVY RAIN THREAT IN ZONES. SOME CONCERN THAT +RA THREAT MAY BE RATHER LOCALIZED ACROSS MY NW COUNTIES AS NGM/AVN SOLNS CONSISTENT IN TAKING MAIN FOCUS OF HEAVY RAIN FURTHER NORTH AND WEST. AVN HAS BEEN CONSISTENT WITH THIS IDEA PAST FEW RUNS AS WELL. THIS THINKING ALSO IN LINE WITH LATEST NCEP GUIDANCE. WILL BOOST TEMPERATURES IN GOING FCST UP A CAT OR TWO TOWARDS 00Z FWC/FAN GUIDANCE NUMBERS GIVEN TRENDS OF PAST COUPLE OF DAYS. AFTER AN ACTIVE DAY TODAY AND THIS EVENING...ALSO CONCERNED FOR CHANCES FOR CONVECTION AGAIN TOMORROW...ESP GIVEN THE HOLIDAY WEEKEND. COLD FRONT TO APPROACH THE AREA BY SATURDAY AFTERNOON PER MODEL SOLUTIONS. THIS FRONT WILL COMBINE WITH ANOTHER SHORTWAVE IN TRANSITIONING H5 NORTHWEST FLOW TO PRODUCE SCATTERED THUNDERSTORMS AGAIN ACROSS THE AREA. ATMOSPHERE TO REMAIN QUITE UNSTABLE ON SATURDAY AFTERNOON...BUT LESS FAVORABLE WIND PATTERNS ALOFT SHOULD KEEP ACTIVITY LESS ORGANIZED THAN THAT OF TODAY. NEVERTHELESS...NOT A GREAT SCENARIO GIVEN HOLIDAY WEEKEND AND PLENTY OF OUTDOOR ACTIVITIES. FOR NOW WILL STICK WITH HIGH CHANCE POPS AS PER GOING FORECAST AND TEMPERATURES CLOSE TO WARMER FWC NUMBERS. PLAN NO CHANGES TO GOING EXTENDED ATTM. WILL TAKE A LOOK AT THE MRF THOUGH BEFORE MAKING FINAL DECISIONS ON ANY POTENTIAL WORDING TWEAKS. FCSTID = 18 SGF 82 66 81 60 / 70 60 50 30 JLN 84 68 83 62 / 70 60 50 30 UNO 84 67 83 62 / 50 50 50 30 VIH 82 66 81 60 / 70 60 50 30 .SGF... KS...NONE. MO...NONE. HUDSON
In the hours before
Special weather statement, May 26, 12:32 AM CDT, 2 hours 2 minutes before
KSZ073-097-101-261100- SPECIAL WEATHER STATEMENT...TORNADO WATCH 360 NATIONAL WEATHER SERVICE SPRINGFIELD MO 1232 AM CDT FRI MAY 26 2000 ...TORNADO WATCH UNTIL 600 AM CDT FOR EXTREME SOUTHEAST KANSAS... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO WATCH UNTIL 6 AM FOR THE FOLLOWING COUNTIES IN EXTREME SOUTHEAST KANSAS... BOURBON...CHEROKEE...AND CRAWFORD. A SEVERE SQUALL LINE EXTENDING FROM SOUTH CENTRAL KANSAS INTO CENTRAL OKLAHOMA...WILL GRADUALLY MOVE INTO SOUTHEAST KANSAS EARLY THIS MORNING. A VERY UNSTABLE AIRMASS AHEAD OF THIS LINE...COMBINED WITH A FAVORABLE WIND PROFILE...WILL BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS WITH VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. REMEMBER...A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS...AND POSSIBLY TORNADOES IN AND CLOSE TO THE WATCH AREA. BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD A WARNING BE ISSUED. SPOTTER AND EMERGENCY ACTIVATION MAY BE REQUIRED ACROSS SOUTHEAST KANSAS AFTER 2 AM. BOOKBINDER
Special weather statement, May 26, 12:32 AM CDT, 2 hours 2 minutes before
KSZ073-097-101-261100- SPECIAL WEATHER STATEMENT...TORNADO WATCH 360 NATIONAL WEATHER SERVICE SPRINGFIELD MO 1232 AM CDT FRI MAY 26 2000 ...TORNADO WATCH UNTIL 600 AM CDT FOR EXTREME SOUTHEAST KANSAS... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO WATCH UNTIL 6 AM FOR THE FOLLOWING COUNTIES IN EXTREME SOUTHEAST KANSAS... BOURBON...CHEROKEE...AND CRAWFORD. A SEVERE SQUALL LINE EXTENDING FROM SOUTH CENTRAL KANSAS INTO CENTRAL OKLAHOMA...WILL GRADUALLY MOVE INTO SOUTHEAST KANSAS EARLY THIS MORNING. A VERY UNSTABLE AIRMASS AHEAD OF THIS LINE...COMBINED WITH A FAVORABLE WIND PROFILE...WILL BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS WITH VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. REMEMBER...A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS...AND POSSIBLY TORNADOES IN AND CLOSE TO THE WATCH AREA. BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD A WARNING BE ISSUED. SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE REQUIRED ACROSS SOUTHEAST KANSAS AFTER 2 AM. BOOKBINDER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:45 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 60 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.